Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2005, 10:09 PM CDT for Uvalde County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 10:09 PM CDT (03:09 UTC)
- Expired
- May 29, 2005, 10:27 PM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 46 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300310 SVREWX TXC463-300345- /O.NEW.KEWX.SV.W.0144.050530T0309Z-050530T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1009 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 1045 PM CDT * AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF SABINAL...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2960 10008 2912 10010 2912 9943 2960 9946 $$
1 follow-up statement
000 WWUS54 KEWX 300327 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1025 PM CDT SUN MAY 29 2005 TXC463-300335- /O.CAN.KEWX.SV.W.0144.000000T0000Z-050530T0345Z/ UVALDE TX- 1025 PM CDT SUN MAY 29 2005 ...THE SEVERE THUNDERSTORM WARNING FOR UVALDE COUNTY IS CANCELLED... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE STORM HAD MOVED OUT OF THE SOUTHEAST CORNER OF UVALDE COUNTY AS IT WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR UVALDE COUNTY IS CANCELLED. LAT...LON 2960 10008 2912 10010 2912 9943 2960 9946 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:53 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 29, 8:53 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT SUN MAY 29 2005
.UPDATE...WILL LEAVE GRIDS AND FORECAST ALONE AT THE PRESENT TIME. HEAVY
STORMS ARE FOCUSING IN THE FLASH FLOOD WATCH AREA...MAINLY OVER SOUTHEAST
AND EASTERN PORTIONS OF THE COUNTY WARNING AREA. CAPES ARE STILL QUITE
HIGH AND INDEED ENOUGH FUEL TO KEEP HEAVY RAINS GOING FOR A FEW MORE HOURS.
SEVERE THUNDERSTORM AND TORNADO WATCHES ALSO LOOK GOOD AS JUST HAD A REPORT
OF 1.75 INCH HAIL OVER SOUTHERN TRAVIS COUNTY. BELIEVE THIS TREND OF RAPIDLY
DEVELOPING SEVERE STORMS MAY CONTINUE OVER NEXT SEVERAL HOURS GIVEN CAPES
(INSTABILITIES).
&&
.PREV DISCUSSION... /ISSUED 532 PM CDT SUN MAY 29 2005/
UPDATE...AMENDED GRIDS AND HEADLINES TO ACCOUNT FOR SEVERE THUNDERSTORM
WATCH NUMBER 351.
PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 29 2005/
DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF. AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY. ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING. IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO. FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM. APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS. NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
02/18In the hours before
Local storm report, May 29, 8:00 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG YORKTOWN 28.98N 97.50W
05/29/2005 DEWITT TX LAW ENFORCEMENT
TREE BLOWN DOWN AND ACROSS ROAD IN YORKTOWN
0752 PM HAIL RUNGE 28.89N 97.71W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
0754 PM HAIL KARNES CITY 28.89N 97.90W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
&&
JPBLocal storm report, May 29, 9:06 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 SSW AUSTIN 30.24N 97.78W
05/29/2005 1.75 INCH TRAVIS TX TRAINED SPOTTER
GOLFBALL HAIL AT SLAUGHTER LANE AND MANCHACA
0902 PM HAIL 5 S AUSTIN 30.23N 97.75W
05/29/2005 1.00 INCH TRAVIS TX PUBLIC
1 INCH HAIL AT BRODIE LANE AND WILLIAM CANNON
&&
JPBLocal storm report, May 29, 9:21 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 1.75 INCH TRAVIS TX PUBLIC
GOLFBALL HAIL AT HWY 1626 AND MANCHACA RD
&&
JPBLocal storm report, May 29, 9:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 NNE WIMBERLEY 30.09N 98.06W
05/29/2005 1.75 INCH HAYS TX PUBLIC
GOLFBALL HAIL REPORTED BETWEEN WIMBERLY AND DRIFTWOOD.
&&
JPBSpecial weather statement, May 29, 10:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1002 PM CDT SUN MAY 29 2005 TXZ191-192-300315- HAYS-TRAVIS- 1002 PM CDT SUN MAY 29 2005 THE THUNDERSTORMS WHICH PROMPTED SEVERE THUNDERSTORM WARNINGS FOR HAYS AND TRAVIS COUNTIES HAVE WEAKENED AND THE WARNINGS HAVE BEEN ALLOWED TO EXPIRE.
Local storm report, May 29, 10:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1009 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 TRAVIS TX PUBLIC
TREES DOWN AND BLOCKING ROAD AT 1625 AND MANCHACA NEAR
THE RAILROAD.
0945 PM TSTM WND GST 4 NNE SAN MARCOS 29.93N 97.90W
05/29/2005 50 MPH HAYS TX PUBLIC
ESTIMATED THUNDERSTORM WINDS OF 50 MPH ALONG WITH 1/4 TO
1/2 INCH HAIL ON INTERSTATE 35.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 47 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 42 min |
| May 29, 8:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| May 29, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 31 min |
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 38 min |
| May 29, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 54 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 62 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 32 min |
| May 29, 10:03 PM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 3 hr |
| May 29, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| May 29, 11:57 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 28 min |
| May 30, 1:28 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.